Illinois, 2002Flash Flood in Illinois, November 10, 2002
November 10, 2002 · NWS LSX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 10, 3:45 AM CST, 8 hours 25 minutes earlier.
Area forecast discussion, Nov 10, 3:45 AM CST, 8 hours 25 minutes before
FXUS63 KLSX 100945
AFDSTL
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 AM CST SUN NOV 10 2002
PROBS THIS PKG TO BE CHCS FOR PCPN TDA AND TEMPS. UA PTTN CONTS
PROGRESSIVE WITH SVRL S/WVS CROSSING FA DURG PD. 50H FLOW FM SW WL
BCM NWLY WITH NXT STGR TROF ACRS RGN BY 36H. L/W TROF DVLPS OVR CTRL
US WITH 50H RDG BLDG OVR WRN US. ETA FASTER WITH THIS PTTN BY 48H
AND BYND. RDG IS ADVCTD E BY ERLY IN XTNDD AND NLY FLOW SHARPENS OVR
RGN AS 50H LO CUTS OFF OVR SE US BY WED.
AT LWR LVLS HIER RH HAS MOVD E OF FA THIS MRNG AS SFC TROF MOVS SE
ACRS AREA. MDLS SHW SUM LGT PCPN WITH TROF BUT ALL -SHRA ACTVTY SHWG
WITH MIDLVL TROF OVR NW MO. WL CONT LO POPS FOR 1ST PD BUT
ACCUMULATIONS WL BE MINIMAL AS DRIER AIR MOVS IN FM W AND N. SFC
TEMPS TO BE 1-2 CATS COOLER TDA WITH MORE CLDS.
DRY CONDS TO CONT THRU REST OF NR TERM AND XTNDD ALTHO MRF SHWG SUM
PCPN POSSIBLE WITH FROPA THU. WL WAIT FOR MORE CONFIRMATION BFR
ADDING TO XTNDD.
PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...
UIN EE 059/034 041/030 047 03211
COU EE 062/034 043/030 049 031--
JEF EE 062/034 043/029 049 031--
STL EB 066/038 045/032 049 0321-
SLO EB 065/036 042/033 046 0341-
FAM EB 068/037 046/032 049 033--
.STL...NONE
WDB
Hazardous weather outlook, Nov 10, 6:55 AM CST, 5 hours 15 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-102100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
655 AM CST SUN NOV 10 2002
THIS OUTLOOK COVERS CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL
AND SOUTHWEST ILLINOIS.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER SOUTHEASTERN MISSOURI
THIS AFTERNOON IN ASSOCIATION WITH A COLD FRONT MOVING SOUTHEAST
ACROSS THE REGION. ANY SEVERE ACTIVITY THAT MAY DEVELOP FROM THESE
STORMS SHOULD BE TO THE SOUTH AND EAST OF THE COUNTY WARNING AREA.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
BECHTOLD
Flash Flood, Clinton
- When
- November 10, 12:10 PM CST to 5:00 PM CST
- Where
- Clinton County, Carlyle
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.607, -89.422 (the zone’s center; the record gives no point)
Slow moving thunderstorms dumped several inches of rain on parts of Clinton County. The Clinton County Sheriff reported that Highways 50 and 161 near Carlyle were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319500.